What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 29, 2:25 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, May 29, 2:25 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
325 PM CDT Mon May 29 2017
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 325 PM CDT Mon May 29 2017
Cold front was approaching the St Louis metro area this afternoon.
A few showers have recently developed along this front in east
central MO, northwest of SET. More showers and a few storms should
develop along this front as it moves southeastward through southeast
MO and southwest IL late this afternoon and this evening. Coverage
should continue to be pretty sparse though, scattered at best. This
activity should shift southeast of our forecast area by late
evening. Will have good radiational cooling tonight with little if
any cloudiness, the surface wind becoming light, and relatively low
surface dewpoints. Lows tonight will be about 5 degrees below
normal for late May. The chance of convection will return Tuesday
afternoon as low-mid level warm air advection increases ahead of an
approaching shortwave. It appears that the best coverage, albeit
only scattered should be across central MO along or just north of I-
70. Highs on Tuesday will not be as warm as today and closer to
seasonal normals due to slightly cooler 850 mb temperatures over our
area, along with more cloud cover in the afternoon to limit solar
insolation.
GKS
.LONG TERM... (Tuesday Night through Next Monday)
Issued at 325 PM CDT Mon May 29 2017
The synoptic pattern at the start of the long term period will
feature a broad trough across much of the Great Lakes region into
the Northeast. This trough will mostly remain in place through much
of the period, keeping the region within general northwest upper-
level flow.
The upper-level flow should remain amplified enough over the region
on Wednesday to help push a surface boundary into southwest MO and
northern AR. In its wake, high pressure will dominate on Wednesday
with much of the region remaining dry. Highs will be near normal, in
the mid to upper 70s.
A low-level jet will develop across portions of the Central Plains
on Wednesday night. This will ascend the frontal surface, allowing
nocturnal convection to break out across portions of KS/NE. This
convection will likely ride along the elevated instability gradient
overnight Wednesday, likely weakening as it makes its way into
central and northeast MO Thursday morning. Additional
showers/thunderstorms will likely develop across the region on any
lingering mesoscale boundaries on Thursday afternoon.
A cold front will slide down from the north on Friday into Saturday.
Guidance differs with the timing of this front a bit, but
showers/storms will be possible each of these days, with the best
coverage likely to be during peak heating, and again along the
frontal surface itself. Temperatures Thursday into the weekend will
be near seasonal normals, with highs in the upper 70s and lower 80s.
KD
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1109 AM CDT Mon May 29 2017
Weak cold front extending from near UIN southwest to just north
of COU will move southeastward through COU early this afternoon
and through the St Louis metro area late this afternoon. There
will be isolated showers and storms along this front. May include
VCTS in the St Louis metro area tafs around 22Z. Just some high
based cumulus clouds and mid level clouds this afternoon and early
this evening. The surface wind will become northwesterly after
fropa, then light later this evening.
SPECIFICS FOR KSTL: Weak cold front extending from near UIN
southwest to just north of COU will move southeastward through
the STL area late this afternoon. There will be isolated showers
and storms along this front. May include VCTS in the STL taf
around 22Z. Just some high based cumulus clouds and mid level
clouds this afternoon and early this evening. The surface wind
will become northwesterly early this evening after fropa, then
light later this evening. Mid level cloudiness will advect into
the STL area Tuesday afternoon with scattered showers and storms
Tuesday afternoon as an upper level disturbance and cold front
approaches.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, May 29, 2:20 PM CST, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
320 PM CDT Mon May 29 2017
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301145-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
320 PM CDT Mon May 29 2017
This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
KD
In the hours before
Local storm report, May 29, 3:22 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL ST. CHARLES 38.79N 90.52W
05/29/2017 E0.50 INCH ST. CHARLES MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700474
GOSSELINSpecial weather statement, May 29, 3:23 PM CST, 32 minutes before
Special Weather Statement
National Weather Service St Louis MO
423 PM CDT MON MAY 29 2017
ILZ098-MOZ061-063-064-292215-
Calhoun IL-St. Louis MO-St. Charles MO-St. Louis City MO-
423 PM CDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CALHOUN...
NORTHWESTERN ST. CHARLES AND ST. LOUIS COUNTIES AND ST. LOUIS CITY
UNTIL 515 PM CDT...
At 423 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harvester, moving east at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
St. Louis, O'Fallon, St. Charles, St. Peters, Florissant,
Chesterfield, Wildwood, University City, Ballwin, Wentzville,
Kirkwood, Maryland Heights, Hazelwood, Webster Groves, Ferguson,
Arnold, Manchester, Creve Coeur, Overland and Clayton.
This includes the following highways...
Interstate 44 in Missouri between exits 269 and 277.
Interstate 70 in Missouri between exits 214 and 231.
This also includes Babler Memorial State Park, Scott Joplin Historic
Site, Castlewood State Park, and First Missouri State Capitol
Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3879 9013 3872 9021 3867 9019 3841 9031
3843 9035 3845 9034 3846 9041 3848 9042
3849 9040 3850 9041 3850 9052 3859 9073
3864 9073 3861 9076 3868 9093 3893 9068
3883 9011
TIME...MOT...LOC 2123Z 283DEG 44KT 3874 9057
GlassLocal storm report, May 29, 3:38 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL ST. PETERS 38.78N 90.61W
05/29/2017 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
0420 PM TSTM WND GST ST. PETERS 38.78N 90.61W
05/29/2017 E50 MPH ST. CHARLES MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700475
EVENT NUMBER LSX1700476
GOSSELINLocal storm report, May 29, 3:45 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
05/29/2017 M53 MPH ST. LOUIS MO ASOS
&&
EVENT NUMBER LSX1700477
GOSSELINSpecial weather statement, May 29, 3:51 PM CST, 4 minutes before
Special Weather Statement
National Weather Service St Louis MO
451 PM CDT MON MAY 29 2017
ILZ100-101-MOZ063-064-292230-
St. Clair IL-Madison IL-St. Louis MO-St. Louis City MO-
451 PM CDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHERN ST.
CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS AND EASTERN ST. LOUIS
COUNTIES IN EAST CENTRAL MISSOURI AND EASTERN ST. LOUIS CITY UNTIL
530 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm over
Granite City, moving east at 55 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
St. Louis, Belleville, Granite City, O'Fallon, East St. Louis,
Collinsville, Edwardsville, Fairview Heights, Cahokia, Swansea, Glen
Carbon, Shiloh, Wood River, Highland, Troy, Maryville, Mascoutah,
Pontoon Beach, Centreville and Lebanon.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 30.
Interstate 55 in Illinois near exit 23.
Interstate 64 in Illinois between exits 9 and 27.
This also includes Scott Joplin Historic Site and Horseshoe Lake
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3865 8971 3849 8970 3843 8975 3855 9025
3882 9019 3883 9014 3881 9012 3885 9011
3885 8960 3866 8959
TIME...MOT...LOC 2150Z 278DEG 47KT 3873 9015
Glass